Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 20, 2014, 11:24:08 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 620617
  • Total Topics: 46759
  • Online Today: 273
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 204
Total: 207

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Bactrim Desensitization  (Read 5596 times)

0 Members and 1 Guest are viewing this topic.

Offline BeachNYC

  • Member
  • Posts: 14
Bactrim Desensitization
« on: June 16, 2006, 10:19:23 PM »
A few months back, my doctor started me on Bactrim. At day 7, I broke out in a horrendous rash, and we discontinued it. As my CD4s have dropped, it's more critical than ever that I have some sort of prophylaxis against PCP, and my doctor placed me on a liquid pediatric form of bactrim, which I took in increasing amounts for about 20 days. Started with drop, ended up at 20 ml, which is the equivalent of one Bactrim DS tablet.

So yesterday I started on the tablets, and I'm sort of just sweating it out, waiting to see if the rash will re-appear. Has anyone else used this desensitization program? (I found several references to it with details on the net, and the program I used was the same.) If you used it, did it work? If you used Bactrim and got a rash, did you continue with it and find that the rash gradually dissipated?

Any information will be appreciated.

Robert

BTW, sorry for all these posts, but I'm pretty new to this, and have lots of questions....and you all have so much knowledge.
BeachNYC

Truvada, Reyataz, Norvir - started 5/13/2006
5/13/2006 - CD4 186; VL 52,000
5/30/2006 - CD4 117; VL 56,400 - (Somethin ain't right!)
6/19/2006 - CD4 295  VL 113
7/21/2006 - CD4 245  VL <50

Offline J.R.E.

  • Member
  • Posts: 6,965
  • Joined Dec-2003 Living positive, since 1985.
Re: Bactrim Desensitization
« Reply #1 on: June 17, 2006, 02:47:45 AM »
Hello Robert,

Can't say I have any knowledge in that. On you on Zithromax also? Just curious. When My t-cells were that low, I was on Bactrim ( later changed to Dapsone" plus Zithromax. If I remember rightly, the Zithromax, was two pills, once a week.

I hope you have better luck, some people can not tolerate bactrim, but there are alternatives, and Dapsone is one of them.

Hope things get better soon for you. Hang in there !!



Take care of yourself-------Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of April 14, 2014,  t-cells are at 485 Viral load unknown @ this time

 Current % is at 14% (L)

  
 62 years young.

Offline Teresa

  • Member
  • Posts: 1,753
Re: Bactrim Desensitization
« Reply #2 on: June 17, 2006, 10:16:15 AM »
Hubby developed a rash from Bactrim and the dr switched him to Dapsone. So far so good.

Teresa
Hubby HIV+ 5/5/06
CD4:320
  %: 26.7
 VL: <20
Atripla (started it 8/24/06)
 

Offline Christine

  • Member
  • Posts: 1,069
Re: Bactrim Desensitization
« Reply #3 on: June 17, 2006, 02:03:10 PM »
Hi Robert,
I had a really bad bactrim rash, switched to Dapsone, another rash, then Mepron, and now I use air-sliced Pentamidine. I spoke with my doctor about the desensitization, and she felt since I had a pretty bad reaction she did not want to risk it. I hope it works for you. If not, there are other options.
Christine
Poz since '93. Currently on Procrit, Azithromax, Pentamidine, Valcyte, Levothyroxine, Zoloft, Epzicom, Prezista, Viread, Norvir, and GS-9137 study drug. As needed: Trazodone, Atavan, Diflucan, Zofran, Hydrocodone, Octreotide

5/30/07 t-cells 9; vl 275,000

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.